MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.The preliminary investigation results have been sent today.We will update later if any further information is determined.Investigation - evaluation a review of the complaint history, drawings, functional test, device history record, documentation, instructions for use (ifu), manufacturing instructions, trends, quality control and visual inspection of the returned device was conducted during the investigation.The device was visually examined.Functional testing could not be completed due to excessive biomaterial that settled in/ around the cap and disc.Destructive testing found an excessive amount of adhesive had been applied to the cap and the side arm fitting.The excess adhesive seeped up under the silicone disc.The proper application of adhesive would be at the transition of the cap to the side arm fitting; not on the threads.The excessive adhesive or the seepage of adhesive up inside the cap would not allow for proper seating of the silicone disc, nor would it allow for proper curing during the uv lighting procedure.It is likely that one of two manufacturing activities contributed to this event: a: too much adhesive was applied, or b: the part was allowed to dwell too long before curing allowing for the adhesive to infuse down through the threads onto the valve.Based on the information provided, no product returned and the results of our investigation, the event is related to a manufacturing issue.Measures have been previously conducted to address this failure mode.We will continue to monitor for similar complaints.
 
Event or Problem Description
Customer reported that a patient was scheduled for an unspecified procedure.Customer states that the product leaks at the check flo valve when flushed prior to the procedure.There was no reported device contact with the patient, and accordingly there are no reported adverse patient consequences.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, device history record, documentation, manufacturing instructions, trends, quality control, and visual inspection / functional testing of the returned device was conducted during the investigation.The performer introducer was received in a used condition as evidenced by bio matter in and around the check flo valve/silicone disk.Although attempts were made to functionally test the check flo bodies, we were unsuccessful at recreating the failure due to the dried biomatter which had settled in/around the cap and disc.Destructive testing found an excessive amount of adhesive had been applied to the cap and the side arm fitting, which had seeped up under the silicone disc.Two targeted root causes were identified related to leaking around the silicone disk and through the cap: inadequate tightening of the cap onto the valve body.An interaction between the inadequate tightening of the valve body and excessive glue, resulting in glue between the flange of the valve body and the silicone disk.Excess glue in itself is not a root cause, but rather a contributing factor in concert with under tightening of the cap.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6530437
Report Number1820334-2017-00943
Device Sequence Number1202156
Product Code DYB
UDI-Device Identifier00827002106758
UDI-Public(01)00827002106758(17)180616(10)5964945
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRYCFW-6.0-35-6-RB-CW
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/09/2015
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date06/02/2017
Patient Sequence Number1